Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 65, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 24, 2016, 3:14 PM EDT for 5 counties in Pennsylvania. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2016, 3:14 PM EDT (19:14 UTC)
- Expired
- Jul 24, 2016, 4:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beaver County, PA, Butler County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 56 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 3:20 PM EDT | TSTM WND DMG | Ellwood City, PA | NUMEROUS TREES AND UTILITY POLES DOWN NEAR ELWOOD. |
| Jul 24, 3:20 PM EDT | TSTM WND DMG | Plain Grove, PA | NUMEROUS TREES AND UTILITY POLES DOWN IN NORTHERN LAWRENCE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
591
WUUS51 KPBZ 241914
SVRPBZ
PAC007-019-073-085-121-242000-
/O.NEW.KPBZ.SV.W.0065.160724T1914Z-160724T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
314 PM EDT SUN JUL 24 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MERCER COUNTY IN NORTHWESTERN PENNSYLVANIA...
NORTHEASTERN BEAVER COUNTY IN WESTERN PENNSYLVANIA...
SOUTHWESTERN VENANGO COUNTY IN NORTHWESTERN PENNSYLVANIA...
CENTRAL BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...
LAWRENCE COUNTY IN WESTERN PENNSYLVANIA...
* UNTIL 400 PM EDT
* AT 314 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NEW WILMINGTON TO NEAR NEW CASTLE TO ELLWOOD
CITY...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN
SOME POWER OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...BUTLER...GROVE CITY...ELLWOOD CITY...
HOMEACRE-LYNDORA...SHANOR-NORTHVUE...MERIDIAN...SLIPPERY ROCK...
MEADOWOOD...NEW WILMINGTON...OAK HILLS...OAKWOOD...
NEW CASTLE NORTHWEST...BIG BEAVER...NEW BEAVER...ELLPORT...
PROSPECT...BESSEMER...HARRISVILLE AND HARMONY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 3 AND 11.
INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 87 AND 117.
INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 18 AND 41.
INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 13 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
&&
LAT...LON 4123 7991 4119 7974 4084 7976 4080 8011
4084 8048 4090 8047 4098 8050 4103 8036
4114 8033 4121 8016
TIME...MOT...LOC 1914Z 270DEG 53KT 4110 8032 4096 8025 4085 8028
HAIL...<.75IN
WIND...60MPH
$$
243 follow-up statements
486
WWUS51 KPBZ 241928
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
328 PM EDT SUN JUL 24 2016
PAC007-019-073-085-121-242000-
/O.CON.KPBZ.SV.W.0065.000000T0000Z-160724T2000Z/
MERCER PA-BEAVER PA-VENANGO PA-BUTLER PA-LAWRENCE PA-
328 PM EDT SUN JUL 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN MERCER...NORTHEASTERN BEAVER...SOUTHWESTERN
VENANGO...CENTRAL BUTLER AND EASTERN LAWRENCE COUNTIES...
AT 327 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SLIPPERY ROCK TO 7 MILES NORTHWEST OF
SHANOR-NORTHVUE TO NEAR ZELIENOPLE...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
BUTLER...GROVE CITY...ELLWOOD CITY...HOMEACRE-LYNDORA...
SHANOR-NORTHVUE...MERIDIAN...SLIPPERY ROCK...MEADOWOOD...OAK HILLS...
BIG BEAVER...NEW BEAVER...ELLPORT...PROSPECT...HARRISVILLE...
HARMONY...PLAIN GROVE TOWNSHIP...KOPPEL...EAST BUTLER...
WAMPUM AND CONNOQUENESSING.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
PENNSYLVANIA TURNPIKE NEAR MILE MARKER 11.
INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 87 AND 117.
INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 18 AND 41.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4123 7991 4119 7974 4084 7976 4080 8011
4083 8037 4090 8033 4098 8029 4103 8029
4114 8033 4121 8016
TIME...MOT...LOC 1927Z 270DEG 53KT 4110 8011 4096 8004 4085 8007
HAIL...<.75IN
WIND...60MPH
$$
24385
WWUS51 KPBZ 241940
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
340 PM EDT SUN JUL 24 2016
PAC073-241950-
/O.CAN.KPBZ.SV.W.0065.000000T0000Z-160724T2000Z/
LAWRENCE PA-
340 PM EDT SUN JUL 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAWRENCE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4119 7974 4084 7976 4080 8011 4081 8017
4086 8017 4086 8016 4100 8016 4107 8010
4111 8015 4111 8018 4112 8019 4119 8021
4121 8016 4123 7991
TIME...MOT...LOC 1940Z 270DEG 53KT 4110 7988 4096 7981 4085 7984
$$
PAC007-019-085-121-242000-
/O.CON.KPBZ.SV.W.0065.000000T0000Z-160724T2000Z/
MERCER PA-BEAVER PA-VENANGO PA-BUTLER PA-
340 PM EDT SUN JUL 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN MERCER...NORTHEASTERN BEAVER...SOUTHWESTERN VENANGO
AND CENTRAL BUTLER COUNTIES...
AT 340 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES EAST OF SLIPPERY ROCK TO 6 MILES NORTHEAST OF
SHANOR-NORTHVUE TO NEAR MEADOWOOD...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
BUTLER...GROVE CITY...HOMEACRE-LYNDORA...SHANOR-NORTHVUE...
MERIDIAN...SLIPPERY ROCK...MEADOWOOD...OAK HILLS...PROSPECT...
HARRISVILLE...HARMONY...EAST BUTLER...CONNOQUENESSING...
CLINTONVILLE...WEST LIBERTY...EAU CLAIRE...PORTERSVILLE...
BARKEYVILLE...FAIRVIEW AND WEST SUNBURY.
THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 79 IN
PENNSYLVANIA BETWEEN MILE MARKERS 87 AND 105...AND BETWEEN MILE
MARKERS 110 AND 117.
INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 18 AND 41.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4119 7974 4084 7976 4080 8011 4081 8017
4086 8017 4086 8016 4100 8016 4107 8010
4111 8015 4111 8018 4112 8019 4119 8021
4121 8016 4123 7991
TIME...MOT...LOC 1940Z 270DEG 53KT 4110 7988 4096 7981 4085 7984
HAIL...<.75IN
WIND...60MPH
$$
24045
WWUS51 KPBZ 241947
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 PM EDT SUN JUL 24 2016
PAC007-241956-
/O.CAN.KPBZ.SV.W.0065.000000T0000Z-160724T2000Z/
BEAVER PA-
347 PM EDT SUN JUL 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BEAVER COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4119 7974 4084 7976 4080 8011 4087 8007
4094 8007 4098 8006 4107 8007 4119 7999
4123 7991
TIME...MOT...LOC 1946Z 270DEG 53KT 4110 7981 4096 7974 4085 7977
$$
PAC019-085-121-242000-
/O.CON.KPBZ.SV.W.0065.000000T0000Z-160724T2000Z/
MERCER PA-VENANGO PA-BUTLER PA-
347 PM EDT SUN JUL 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN MERCER...SOUTHWESTERN VENANGO AND CENTRAL BUTLER
COUNTIES...
AT 346 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES EAST OF SLIPPERY ROCK TO 9 MILES EAST OF
SHANOR-NORTHVUE TO 6 MILES EAST OF MEADOWOOD...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
BUTLER...HOMEACRE-LYNDORA...SHANOR-NORTHVUE...MERIDIAN...
SLIPPERY ROCK...MEADOWOOD...OAK HILLS...PROSPECT...HARRISVILLE...
EAST BUTLER...CONNOQUENESSING...CLINTONVILLE...WEST LIBERTY...
EAU CLAIRE...BARKEYVILLE...FAIRVIEW...WEST SUNBURY...CHERRY VALLEY...
HOOKER AND MORAINE STATE PARK.
THIS INCLUDES INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 30
AND 41.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4119 7974 4084 7976 4080 8011 4087 8007
4094 8007 4098 8006 4107 8007 4119 7999
4123 7991
TIME...MOT...LOC 1946Z 270DEG 53KT 4110 7981 4096 7974 4085 7977
HAIL...<.75IN
WIND...60MPH
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 1:58 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 24, 1:58 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
158 PM EDT SUN JUL 24 2016
.SYNOPSIS...
A muggy night as the mercury only falls back to around 70. A cold
front in name only passes Monday afternoon bringing the chance of
a downpour. Dry for mid week, however above normal temperatures
are forecast to continue. Another cold front will cross in the
late Thursday - Friday time frame.
&&
.NEAR TERM /THROUGH MONDAY/...
MCV has held together through the morning hours over northern Ohio
and continues to move east. It will encounter more stable air over
northwestern PA given the presence of lower surface dewpoints.
Development on the southeastern flank is what we will be
monitoring for the afternoon and evening hours. A line of showers
and storms is still expected to move through areas along and north
of I-76, lower confidence in locations over eastern OH, northern
WV, and western MD. Given the freezing level is around 15kft. Wet
microbursts are the primary threat along with downpours as PWATS
surge above two inches this afternoon. Thankfully it does not
appear training will be an issue, so urban flooding is the mode
we are anticipating.
With the line of showers and storms out of the area by 0Z, look
for quiet but muggy conditions with overnight lows around 70.
A cold front will cross the region Monday afternoon on the
periphery of the mid level anticyclone. This will end the short
heat wave across the area as clouds and timing of the showers
should hold temps in the 80s. Much the case today, ample energy
to tap for storms, especially when morning cap erodes. Best
chance for any severe storm will be south of DUJ to PIT to ZZV
line at this juncture. Wet microbursts are possible given a water
loaded sounding. PWATS north of two inches once again support
brief heavy rain. As for a flash flooding threat, the jury is
still out given storms will be moving and training does not appear
to be an issue. The best timing for storms will be late morning to
midday hours in Ohio and mid to late afternoon for PA/WV/MD.
Temps were constructed using the Bias-Corrected Raw Blend given
recent performance.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
The baroclinic zone will be east of the region Monday night. In
its wake lower dewpoints will return, however daytime highs will
remain above normal with widespread mid and upper 80s forecast.
Any residual fog from the previous day rain will scour out by
late Tuesday morning. Dry weather takes command through the
balance of the short term. Zonal flow aloft and a area of high
pressure traversing through the Great Lakes are the culprits for
the stretch of zero precip days. H8 temps slowly increase 1-2C
during this period so for the most part daytime highs will be
mirrors of each other.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Highlights:
- Continued above normal temperatures
- Best shot at rain arrives Thursday night into Friday
Overall no real change to synoptic pattern for much of the week
as a broad H5 anticyclone dominates the southern 2/3rds of the
CONUS. Our mid level height values will fall a few decameters,
but not enough to usher in temps where they should be for this
time of year. Based on H8 temps progs...do not see a stretch of
90F+ weather like this weekend. However, would not be surprised
for eastern Ohio to be right around 90F for daytime highs most of
the week.
Baroclinic zone that crosses Monday night weakens and washes out
over the central Appalachians Tuesday as flow become parallel to
the boundary and it encounters increased subsidence. In its
wake, slightly cooler weather than what we have experienced
takes hold for mid week. By weeks end, another shortwave trough
traverses the region sweeping a cold front through. Timing
differences reside with ECMWF and GEFS, but ECMWF keeps the
recent summer trend going of shortwaves passing outside peak
heating hours. GFS opts for a Friday afternoon passage. Either
way, the next shot of widespread precipitation appears to be
Thursday night into Friday. Zonal flow re-establishes for the
weekend with temperatures near the climo average of lower to mid
80s.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
MCV will slide along a lifting warm front and instability axis
through the afternoon. Will continue to carry the VCTS mention at
all terminals through the afternoon as this system and any
additional convection slides across the upper Ohio valley. Have
added TEMPO groups where the highest confidence in thunder and
brief restrictions will occur. With plenty of instability but
little shear, some stronger storms may develop which could lead to
wind gusts approaching 40kts+. Will not emphasize this at any
terminal for now.
Latest hi res model guidance has the thunderstorm complex east of
the region by 00z. Behind it, some MVFR cigs or vsbys may be
possible. With greater confidence in restrctions north, will keep
mention at KFKL and KDUJ.
.OUTLOOK /MONDAY THROUGH THURSDAY/...
Restrictions will be possible Monday with the approach and
passage of a weak cold front.
&&
.CLIMATE...
Hot temperatures across the region today may approach record
levels at some sites. Here are a few selected records and
forecasts...
Site Forecast Record Year
Pittsburgh Int'l Airport 94 98 1934
New Philadelphia 97 94 1999
Morgantown 95 93 1987
Zanesville 96 95 1999
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...Heat Advisory until 8 PM EDT this evening FOR OHZ039>041-
048>050-057>059-068-069.
PA...Heat Advisory until 8 PM EDT this evening FOR PAZ020-021-029-
031-073-075.
WV...Heat Advisory until 8 PM EDT this evening FOR WVZ001>004-012-
021-509.
&&
synopsis...98
near term...98
short term...98
long term...98
aviation...34
climate...friesHazardous weather outlook, Jul 24, 1:50 AM EDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 150 AM EDT SUN JUL 24 2016 MDZ001-PAZ007>009-013>016-022-023-074-076-WVZ510>514-250600- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON- ARMSTRONG-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 150 AM EDT SUN JUL 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073-075- WVZ001>004-012-021-509-250600- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON-GREENE- WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA- 150 AM EDT SUN JUL 24 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HOT AND HUMID CONDITIONS WILL CONTINUE ON MONDAY. HEAT INDEX VALUES MAY AGAIN APPROACH 100 DEGREES AND ADDITIONAL HEAT ADVISORIES MAY BE REQUIRED IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 2:42 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
242 PM EDT SUN JUL 24 2016
OHZ040-041-241915-
COLUMBIANA-CARROLL-
242 PM EDT SUN JUL 24 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COLUMBIANA AND
NORTHERN CARROLL COUNTIES...
AT 242 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WAYNESBURG...OR 10 MILES SOUTHEAST OF CANTON...MOVING SOUTHEAST AT
25 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CARROLLTON...MINERVA...AUGUSTA...MALVERN...SUMMITVILLE...
MECHANICSTOWN...HARLEM SPRINGS AND EAST ROCHESTER.
LAT...LON 4072 8124 4072 8120 4073 8120 4073 8109
4077 8109 4071 8083 4050 8098 4067 8124
TIME...MOT...LOC 1842Z 293DEG 21KT 4073 8121
34The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:47 AM EDT | Heat Advisory | PBZ | Allegheny, Beaver, Fayette, Greene, Washington, Westmoreland | 18 hr |
| Jul 24, 2:47 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 28 min |
| Jul 24, 2:59 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler | 46 min |
| Jul 24, 3:13 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 47 min |
| Jul 24, 3:42 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Westmoreland | 48 min |
| Jul 24, 3:49 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 41 min |
| Jul 24, 3:58 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion | 32 min |
| Jul 24, 4:09 PM EDT | Areal Flood Advisory | PBZ | Butler, Lawrence | 3 hr |
| Jul 24, 4:22 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 38 min |
| Jul 24, 4:25 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Indiana, Westmoreland | 50 min |
| Jul 24, 4:59 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Jefferson, Westmoreland | 46 min |
| Jul 24, 5:08 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 52 min |
| Jul 24, 5:33 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 42 min |
| Jul 24, 5:45 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 28 min |
| Jul 24, 6:34 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 41 min |
| Jul 24, 6:42 PM EDT | Tornado Warning | PBZ | Greene | 18 min |
| Jul 24, 6:45 PM EDT | Special Weather Statement | PBZ | Fayette | 45 min |
| Jul 24, 7:06 PM EDT | Flash Flood Warning | PBZ | Fayette, Greene | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.